Open Web Conf

Thu, Jul 23
08:30

    Registration - 30 mins

09:00
10:00

    Welcome Talk by Naresh Jain - 15 mins

10:15

    Tea/Coffee Break - 15 mins

10:30
  • Added to My Schedule
    keyboard_arrow_down
    John K. Paul

    ES6 Right Now

    schedule 10:30 AM - 12:00 PM place Grand Ballroom

    The list of solidified ES6 has kept growing and we, on the client side, just get greener with envy. Many of these new features won’t be supported in a broad base of browsers for years to come, but there is hope for us nonetheless. While we don’t have the ease of flipping a command line flag, like node, to bask in the warm sunlight of ES6 sugar, we can build a system that gives us similar results.

    Using a combination of shims and transpilers, we can enjoy these new language features while still maintaining support for all of the browsers you’d need. I'll first explain some of the great new additions to the JavaScript programming language and example use cases with code that take advantage of ES6's elegance for client side development. I will go through the details of setting up a development environment with source maps for debugging the code that you wrote, rather than what is generated by a transpiler.

    After listening to this talk, I hope your jealousy will be soothed, and I know that your curiosity will be satisfied.

  • Added to My Schedule
    keyboard_arrow_down
    Shashi Gowda

    What can you do with Virtual DOM on the server?

    schedule 10:30 AM - 11:15 AM place ESquire Hall
    Facebook's React pioneered the idea of the Virtual DOM - a clever trick which resulted in a framework that supports a declarative programming style, allows pleasant modularity, and surprising efficiency. This talk will explore the ability to represent a web application as the Virtual DOM on the server side. The Escher.jl Julia package is attempt to implement these ideas. Escher introduces two twists in the usual Virtual DOM story:
     
    1. Extend the Virtual DOM idea to HTML5 Custom Elements. In Escher, things like event listeners, entities that send messages over web sockets are custom elements. You can attach these to other elements to make them behave in interesting ways. Escher also comes out-of-the box with a rich library of pure functions that result in DOM nodes. These DOM nodes address various needs: Markdown, Vector Graphics (via Compose), Plots (via Gadfly), LaTeX, Layouts, Typography, Styles, Input Widgets, Clickable and Keyboard behaviors, even pages, tabs, menus, slideshows are all supported out-of-the box. This is done using Escher's custom elements (mostly the bits that support FRP) and the Polymer library (everything else, pretty much).  This library is entirely functional, and deals only with immutable values.
     
    2. Represent DOM on the server side: The Patchwork.jl package provides the ability to represent DOM on the server. It is essentially a mirror of a VDom node in virtual-dom - a pure JavaScript Virtual DOM library by Matt Esch. Escher sends the browser a JSON formatted Virtual DOM, and subsequently, sequences of patches sent as the UI needs to change.
     
    Escher works seamlessly with Reactive.jl - an FRP library derived from the Elm language's Signal library written for Julia. The result is a strangely beautiful pure Julia web programming experience which lets you do beautiful and bold visualizations of data, write interactive / explorable explanations, and teach better.
11:30
  • Added to My Schedule
    keyboard_arrow_down
    Shyam Purkayastha

    Famo.us : A new kind of Web UI for the future

    schedule 11:30 AM - 12:15 PM place ESquire Hall

    Famo.us is a pure javascript UI framework which deviates from traditional web development approach around declerative coding & brings in the ability to marry different visual elements under the HTML5  and Open Web umbrella ( such as CSS3, Canvas, SVG & WebGL ) to create absolutely stunning user interfaces. In this talk we are going to have a look at some of the capabilities of famo.us by means of a few demonstrations. We will demonstrate a few web applications built with Famo.us, right from the basic apps, to the more engaging ones , all the way to the more advanced applications which can arguably thwart any traditional multimedia content consumption platform in favour of the web.  

12:15

    Lunch - 75 mins

01:30
  • Added to My Schedule
    keyboard_arrow_down
    Alexis Abril

    MV* - Practical Applications with CanJS

    schedule 01:30 PM - 03:00 PM place Grand Ballroom

    Structure of client side applications is a debated topic. While there are many varied approaches, I will take you through concepts we use at Bitovi when building complex applications. Separation of concerns, thin server architecture, and how we structure our data layer are a few of the many topics we will touch in this tutorial session.

  • Added to My Schedule
    keyboard_arrow_down
    Rajat Talwar

    Ionic Framework - Power of Angular Meets Smartness of Phonegap

    schedule 01:30 PM - 02:15 PM place ESquire Hall

    You have got a great idea for a mobile app and you want to get started. You prototype wireframes, hire(or become) ios developer, hire(or become) android developer , maintain 2 codebases , 2 separate test suites.. - Not anymore.

    What if you could start with just wireframes  and build them into your polished MVP just being on one language,one codebase,one repository,and one test suite. Hello Ionic!.

    Ionicframework combines the power of angularjs ,smartness of phonegap/cordova to produce native like hybrid html mobile apps.

    While most UI frameworks are just javascript/css, ionic goes a step further to combine UI libraries with phonegap plugins to provide a continuous experience while coding hybrid apps.Its also one of the very few frameworks which has UI transitions/graphics very closely matching with the native UI elements/transitions.

    What you'll learn 

    • How to get started with writing native like apps using ionicframework.
    • Theming your app using sass.
    • Writing unit-tests for ionic apps using karma-jasmine.
    • How to distribute your apps for beta testing among your friends/folks/testers without publishing to appstores.
02:30
  • Added to My Schedule
    keyboard_arrow_down
    Lohith

    Kendo UI Core - Open Source Framework for HTML5 Apps

    schedule 02:30 PM - 03:15 PM place ESquire Hall

    HTML5 based apps are fast becoming the norm in the Web Application world. Thanks to browser adopting the HTML5 specs quickly we are able to get the support in the browser faster than expected. If you are planning to build a HTML5 based Web App you need a framework which can understand HTML5 out of the box. Introducing Kendo UI Core - A Free Open Source Client Side JavaScript Framework which is based on HTML5. Its a complete package which includes DataSource, MVVM, Templating, Validation, Globalization and Widgets. Attend this session to know what Kendo UI Core has to offer you and your project. At the end of this session you will be familiar with all the things Kendo UI has to offer and you will only need this package for all your needs.

03:15

    Tea/Coffee Break - 15 mins

03:30
  • Added to My Schedule
    keyboard_arrow_down
    Anmol Agrawal

    Fun with JavaScript and Arduino

    schedule 03:30 PM - 04:15 PM place Grand Ballroom

    “Internet of things” is the concept of basically connecting any device with an on and off switch to the Internet.

    IoT has been possible through devices like Arduino, Raspberry Pi and many more. Initially, working with them started with C/C++. Now, you can do the same with different languages like Python, Ruby, JavaScript, Go and more languages are coming to this landscape. NodeJS, frameworks and npm has built an environment like no other. Just with the the fundamental knowledge of JavaScript and reading through API docs, one can easily get started with IoT. That's what I will be showing.

    I would like to share my approach, resources etc I learned from and show things that are possible.

  • Added to My Schedule
    keyboard_arrow_down
    Altanai

    Real Time ( WebRTC ) communication for IOT

    schedule 03:30 PM - 03:50 PM place ESquire Hall

    To provide multimedia communication between things in “ Internet of things “.

    The WebRTC based comm stack will provide solutions like real time streaming between IOT endpoints for usecases like Owner Recognition ,  Intrusion Detection in security , Face Detection Alarm etc . The solution would use WebRTC streams, web communication network , Augmented reality algorithms and program logic  to achieve multiple usecases.  

03:55
  • Added to My Schedule
    keyboard_arrow_down
    Siddhartha Bhagwan

    Memory Leaks in JavaScript

    schedule 03:55 PM - 04:15 PM place ESquire Hall

    If you read this title and thought, "Meh, I’m a beginner and don’t write complex code to worry about that", or "My framework must be taking care of that no?", or "Huh? Whats all that about dude?", this session is just for you.

    I’d like to talk to you about what memory leaks are, how they occur and, most importantly, why you should care. With JavaScript becoming ever so prominent, it’d be fun to get to know the common caveats and understand what happens under the hood a little better.

04:15

    Break - 15 mins

04:30
05:30

    Closing Talk - 30 mins

jQuery Conf 2015 Day 1

Fri, Jul 24
08:30

    Registration - 30 mins

09:00
10:00

    Welcome Talk by Naresh Jain - 15 mins

10:15

    Tea/Coffee Break - 15 mins

10:30
11:00
  • schedule 11:00 AM - 12:30 PM place Grand Ballroom

    Over the past decade, eXtreme Programming practices like Test-Driven Development (TDD), Behavior Driven Developer (BDD), Refactoring and Continuous Integration have fundamentally changed software development processes and inherently how engineers work. Practitioners claim that it has helped them significantly improve their development speed, design quality and responsiveness to changing requirements. Software professionals across the board, from Internet startups to medical device companies to space research organizations, today have embraced these practices. But can these practices be applied to front-end development? Especially jQuery plugin development?

    This demo will show how we can test drive a jQuery plugin with the help of various patterns, strategies, tools and techniques. Participants will understand how they can apply this approach for testing any jQuery code.

  • Added to My Schedule
    keyboard_arrow_down
    Charanjit Singh

    Going framework-less with virtual-dom and FRP (RxJS)

    schedule 11:00 AM - 12:30 PM place ESquire Hall

    Functional Reactive Programming is a slightly different take towards asynchronous programming which helps creating simple and powerful software with good architecture. FRP reduces the complexity of a asynchronous code by providing a unifying concept to cover most things asynchronous, and the result is a easy to build and easy to maintain architecture. Reactive programming is a powerful concept, Meteor is a living proof of that. FRP is another, more advanced (imho) flavour of reactive programming.

    This session we'll create a simple app called YARR (Yet Another RSS Reader), using virtual-DOM and RxJS without using any front-end or isomorphic javascript framework. We're going framework-less for this session so we could concentrate only on FRP concepts which might be little hard to grasp for those who do little Functional Programming (sadly, most of Js devs). This session will demonstrate how FRP leads to a saner architecture for apps without relying on a framework for forcing your hand to do so. 

12:30

    Lunch - 60 mins

01:30
02:15

    Hackathon Launch - 15 mins

02:45
03:10

    Tea/Coffee Break - 20 mins

03:30
04:30
05:15

    Networking/Dinner & Hackathon - 285 mins

jQuery Conf 2015 Day 2

Sat, Jul 25
09:00
  • Added to My Schedule
    keyboard_arrow_down
    Dave Methvin

    Don't Make These jQuery Mistakes

    schedule 09:00 AM - 10:00 AM place Grand Ballroom

    You can find solutions to thousands of jQuery problems on the Internet in blog posts, StackOverflow answers, or on Github. The problem is, many of those answers and code snippets are very obsolete! The web development world of 2006 that jQuery was born into is very different than the world of 2015, and jQuery has evolved to keep up. Yet there are still features inside of jQuery that only remain because of compatibility concerns, not because they're a good idea in modern web development.

    This talk will discuss features of jQuery that are best to avoid if you want a fast web site or HTML app that works with the widest range of browsers--even browsers that haven't yet been released! You'll also learn how using some of these features can make it very hard to follow modern practices such as Responsive Design. For each feature, you'll learn the modern 2015 way to do each of these tasks.

10:00

    Important Announcements by Naresh Jain - 15 mins

10:15

    Tea/Coffee Break - 15 mins

10:30
  • Added to My Schedule
    keyboard_arrow_down
    Prathamesh Sonpatki

    A Sip of ReactJS

    schedule 10:30 AM - 11:15 AM place Grand Ballroom

    React JS challenges lot of conventional ideas in web development at the same time providing a simple model for web development. Lets start rethinking with components, virtual DOM, JSX and see how React really shines! In this talk we will take whirlwind tour of React JS. 

    We will be building an application based on Open Library API which will help us cover core features of React. At the end of session, we will have a complete app built using React.

  • Added to My Schedule
    keyboard_arrow_down
    aman khan

    Big Data Visualizations made easy using D3

    schedule 10:30 AM - 11:15 AM place ESquire Hall

    Advances in technology is leading to an exponential growth of available data. However, there is a significant difference between possessing data and making sense of it. Data visualization helps to overcome this issue by representing relevant data in an easy to understand manner, and is even more important in the field of Health Care as data in this case may have a direct impact on human life. Data-Driven Documents (D3) is a modern day tool which helps in creating interactive visualizations of complex data and does so easily by binding data with elements in a document.

     During this presentation, we will understand the meaning and importance of relevant data-visualization, types of data-visualization and the factors that come into play when choosing a particular type of visualization. We will also learn about D3 as a visualization tool and go through some examples of visualizations using D3. We will also focus on importance of visualizations from the perspective of Healthcare.

11:30
  • Added to My Schedule
    keyboard_arrow_down
    Vagmi Mudumbai

    Functional Reactive Programming in your browser

    schedule 11:30 AM - 12:15 PM place Grand Ballroom

    Elm combines the rigour of a strongly and statically typed language with a very nice and usable semantics. Although the language looks very similar to Haskell or ML and is based on a similar type system, it is surprisingly easy to learn. It is built on a few basic and simple principles that compose together very well to build complex applications.

    In this session we will look at the Elm language, talk a bit about its static signal graph and build a simple web app using Elm.

  • Added to My Schedule
    keyboard_arrow_down
    Janardan Revuru

    JSON-LD - Making every object matter in Semantic Web

    schedule 11:30 AM - 12:15 PM place ESquire Hall

    Linked-Data is the first step towards Semantic web, where it is no more about documents and markup. It is about things and relation between them. Though the concept of Semantic web existed for long, the developers are still grappling with right usage. The two issues of data representation and visual presentation for user consumption persisted. With the evolution of user interfaces,  metaphor that proved its worthiness is the 'Cards design'. This is used by Google in Google+, Google Now and Pinterest interface. The same interface can scale down to miniature devices like watches. You can build applications with cards metaphor and using linked data for rich user experience.

    This talk explains how to utilize the vast amount of open linked data and build simple, yet powerful applications.

12:15

    Lunch - 75 mins

01:30
02:15

    Fishbowl - Future of JavaScript Frameworks - 45 mins

03:00

    Tea/Coffee Break - 30 mins

03:30
  • Added to My Schedule
    keyboard_arrow_down
    Eric Schoffstall

    Real World WebRTC

    schedule 03:30 PM - 04:30 PM place Grand Ballroom

    WebRTC provides APIs for webcam access and P2P video/voice/data that finally give us the power to create a new calibre of web applications. However, WebRTC is not a shining unicorn just yet - there are complications when it comes to browser support, supporting mobile devices, supporting networks that can't do P2P, and more that need to be overcome. In this talk I will show you how to create a real world, stable, and highly scalable WebRTC application as well as review some of the basics behind how WebRTC works under the hood.

    Included: fun demos, real production code, horror stories from our WebRTC company.

04:30

    Hackathon Demos - 60 mins

05:30

    Announce Hackathon Winners & Closing Talk - 30 mins